MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number COCKPIT
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the essenz console.The incident occurred in amsterdam, netherlands.The cockpit log files have been requested and analyzed.The analysis confirmed the problem.The backup control unit maintains control during the reboot.In this type of event, the cockpit screen may reboot showing the livanova logo and once the cockpit user interface is restored, the ¿last case¿ button enables users to retrieve all prior settings and proceed without any data loss.During the reboot, the heart-lung machine's critical functions, including pumps, alarms, sensors, and safety systems, continued to perform as designed.The gas blender may return to the original settings selected by the user and may require the operator to adjust flows if changed during operation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that, at the end of the case, the cockpit screen of an essenz console was frozen.It was tried to lower the arterial flow, but it was not visible on the screen.Then, the flow was lowered through the backup control unit, which was also not visible on the cockpit screen.After sixty (60) seconds suddenly the cockpit rebooted by itself and functioned again.Then the lowered flow was visible again on the cockpit (the flow was apparently lowered, but that was not visible on the cockpit where the value was still the same until it rebooted).There was no patient injury.
 
Additional Manufacturer Narrative
Through follow-up communication, it was learned that the cockpit will be scrapped.A detailed investigation has been conducted.Results revealed that this type of event can be caused by specific high-level processes, such as the logger or window manager applications, which can trigger a segmentation fault or watchdog timeout.This leads the operating system to reset the applications to restore normal operation.Livanova initiated an improvement action in order to further decrease the already low frequency of occurrence of this type of event.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key22076620
Report Number9611109-2025-90137
Device Sequence Number8766336
Product Code DTQ
UDI-Device Identifier04033817903048
UDI-Public(01)04033817903048(11)241202
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOCKPIT
Device Catalogue Number28-97-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown